MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT TACROLIMUS

ABBOTT LABORATORIES ARCHITECT TACROLIMUS
Catalog Number 01L77-25
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.An evaluation is in-process.
 
Event or Problem Description
The customer observed one patient with a falsely elevated tacrolimus result while using the architect tacrolimus assay.The results were generated during treatment for a patient undergoing acute rejection for a heart transplant (received (b)(6) 2016).The customer indicated that 2 consecutive values which had been drawn on (b)(6) 2017 showed a falsely elevated, as follows: on (b)(6) 2017: 11.2 mg/dl.On (b)(6) 2017: 44.2 mg/dl.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Updates: additional test result data was provided by the customer.Lot number has been provided.Concomitant medical product: serial number corrected to (b)(4).Investigation: investigation of the customer issue included a review of the complaint text, an instrument log review, in-house testing, a search for similar complaints, and a review of labeling.Return material was not available from the customer.The customer performed a correlation study with the architect i2000sr and a laboratory using a mass spectrophotometer tacrolimus assay, and similar results were obtained.The customer indicated that the issue with elevated tacrolimus results is believed to be solely patient/metabolic related and not a tacrolimus test or analyzer issue.An instrument log review was completed and did not identify conclusive information to indicate an instrument or sample integrity issue occurred.At the time the elevated tacrolimus result was generated the quality control and calibration values were within acceptance ranges.Elevated tacrolimus results were not generated with any other patient specimens.An accuracy testing protocol was executed to evaluate the performance of reagent lot 72006m800; an internal panel was tested with retained kits of the likely cause reagent lot.Testing met the acceptance criteria and determined the reagent is performing acceptably.Tracking and trending did not identify an increase in complaint activity related to falsely elevated results for the lot in question.Labeling was reviewed and found to be adequate.Based on the available information no product deficiency of the architect tacrolimus reagent, list 01l77, lot 72006m800, was identified.
 
Event or Problem Description
The customer provided additional architect tacrolimus results for the same patient compared to results generated at another laboratory using a mass spectrophotometer tacrolimus assay.(b)(6) 2017: architect tacrolimus: 12.0, mass spec: 14.3; (b)(6) 2017: architect tacrolimus: >60, mass spec: >80; (b)(6) 2017: architect tacrolimus: >60, mass spec: 61.8; (b)(6) 2017: architect tacrolimus: 77.1, mass spec: 64.8; (b)(6) 2017: architect tacrolimus: 11.8, mass spec: specimen not available; (b)(6) 2017: architect tacrolimus: 27.6, mass spec: specimen not available; (b)(6) 2017: architect tacrolimus: 26.9, mass spec: 21.6; (b)(6) 2017: architect tacrolimus: 4.9, mass spec: 4.6; (b)(6) 2017: architect tacrolimus: 8.4, mass spec: 8.5.

Brand Name
ARCHITECT TACROLIMUS
Common Device Name
TACROLIMUS
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key6594247
Report Number1415939-2017-00118
Device Sequence Number79209
Product Code MLM
UDI-Device Identifier00380740001377
UDI-Public00380740001377
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K070820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Catalogue Number01L77-25
Device Lot Number72006M800
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer06/20/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1